Whitney Tracy

Itchy, Raised Rash on New Tattoo

Recommended Posts

Hi All!

My name is Whitney and I joined LST while searching the internet for help in regards to a rash my new tattoo has developed. I got the tattoo 6 weeks ago and it healed fine with no complications- peeled twice, no issues, etc etc. Within the last week though, the outlines have developed a bumpy, itchy rash. It's only the outlines, none of the filled in areas. Luckily, the bumps aren't blistering but are quite large nonetheless. I applied a heavy sunscreen to it several times last week while I was out in the sun and then switched from Lubriderm to a Neutrogena Skin Oil. Could these two changes be the potential cause of this rash or is it something more serious? This rash has been steadily getting worse over the last 5 days even though I've discontinued using anything on it during that time. Any advice would be greatly appreciated! Or just tell me to stop worrying and that it'll go down without causing any damage!

Share this post


Link to post
Share on other sites

Welcome Whitney. I think discontinuing putting anything on your tattoo is the best option, and I would also recommend asking your tattooer if he or she has any advice. In my experience, the summer heat tends to be an irritant for some of my tattoos and I have tattoos that are a few years healed that still get raised lines in the summer, especially if I'm under hydrated. Six weeks is stil pretty fresh and the tattoo will still be settling in so I don't think there's necessary anything especially weird going on.

Share this post


Link to post
Share on other sites

I echo Graeme's comments.

Your tattoo looks like it is still healing, even after 6 weeks. Could be that the tattooer grinded pretty hard on the outline. Could be your heavy dose of sunscreen and too much lotion irritated a healing tattoo. That would be my guess based on your photo, linework should be pretty easy to heal otherwise. Just leave it alone and let it heal, it may take a bit longer.

I used Lubriderm to heal for my first couple of years getting tattoos with no problems, the tattoos healed great. But several years later when I used Lubriderm a similar thing would happen to me, the outlines would raise, skin would get red and burning/itchy. Lubriderm has lanolin in it. Ease up (or eliminate) any lotion or topical goop on the tattoo until the red goes away.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.